This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor.—
A 55-year-old man received 10 mg of metoclopramide orally on several occasions for the treatment of gastroesophageal reflux, since this drug has been reported to increase the resting tone of the lower esophageal sphincter. For several hours after administration of this drug, he complained of dribbling of urine.The patient made an uneventful recovery after stoppage of this drug treatment. The patient was not taking any other drugs at this time. Urinary incontinence caused by metoclopramide is not mentioned in the manufacturer's literature. Metoclopramide may relax the urethral sphincter resulting in urinary incontinence in some patients.
Kumar BB. Urinary Incontinence Associated With Metoclopramide. JAMA. 1984;251(12):1553. doi:10.1001/jama.1984.03340360021011
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: